Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 41, NWS Shreveport, LA

March 9, 2015Cass County, Harrison County, Marion County, Texas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Mar 9, 2015, 10:16 AM CDT for Cass County, Harrison County, Marion County, Texas; Caddo Parish, Louisiana. It took effect at Mar 10, 2015, 1:00 PM CDT. It was in force for 14 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2015, 10:16 AM CDT (15:16 UTC)
In effect from
Mar 10, 2015, 1:00 PM CDT
Expired
Mar 24, 2015, 8:38 AM CDT
In force
14 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Cypress Creek at Mooringsport (Caddo Lake) (LCOL1).

Action stage
171.5 ft
Minor stage
172 ft
Moderate stage
174.5 ft
Major stage
178 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07346310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 9:18 AM CDT, 58 minutes earlier.

Area forecast discussion, Mar 9, 9:18 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 AM CDT MON MAR 9 2015

.DISCUSSION...
UPDATED TO LOWER AFTN HIGHS SLIGHTLY...AND TO CLEAN UP SOME
ERRONEOUS WORDING FOR TUE NIGHT FCST. WARM FRONT MAY APPROACH
SOUTHERN CWA BY LATE AFTN...WITH HIGHS IN MID/UPPER 50S. FURTHER NORTH...
TEMPS WILL ONLY CREEP UP A FEW DEGREES FROM CURRENT READINGS AT
BEST...WITH WIDESPREAD RAIN AREAWIDE. SOME EMBEDDED CONVECTION
POSSIBLE NEAR WARM FRONT...AS TRENDS SEEM TO CURRENTLY INDICATE IN
SE TX./VII/.

&&

.PREV DISCUSSION... /ISSUED 643 AM CDT MON MAR 9 2015/

AVIATION...
WIDESPREAD RAIN/FOG WILL OCCUR THROUGHOUT MUCH OF THE 12Z TAF PERIOD...
RESULTING IN IFR WEATHER THROUGH 12Z TUESDAY. ISOLATED EMBEDDED TSTMS
ARE POSSIBLE THIS AFTERNOON...CREATING POCKETS OF TURBULENCE.
ICING SHOULD NOT BE PROBLEM FOR THE LOWER ALTITUDES WITH FREEZING
LEVELS ACROSS THE AREA FAIRLY CONSISTENT...AVERAGING AROUND 11 KFT.

/14/

PREV DISCUSSION... /ISSUED 407 AM CDT MON MAR 9 2015/

DISCUSSION...
WIDESPREAD RAINFALL CONTINUES ACROSS THE REGION THIS MORNING...AS
AN UPPER TROF CONTINUES TO DIG SEWD ACROSS NRN MEXICO. THIS TROF
WILL TAKE A MORE EWD TURN TODAY...CONTINUING TO PUMP PACIFIC
MOISTURE INTO OUR REGION...AS AN EMBEDDED VORT EJECTS. LIFT WILL
INCREASE TODAY AS A RESULT...WHICH WILL TO A PICK UP OF INTENSITY
OF RAINFALL...PARTICULARLY ACROSS DEEP E TX. GIVEN THE PREVIOUS
PRECIP OF THE LAST WEEK OR SO...POTENTIAL FOR FLASH FLOODING IS
ELEVATED. THEREFORE...A FLASH FLOOD WATCH WILL TAKE EFFECT AT 7
AM...AND WILL CONTINUE THROUGH 1 AM TUESDAY. HEAVIEST RAINFALL
LOOKS TO TAKE SHAPE THIS AFTERNOON AND TONIGHT...AS A SFC LOW
DEVELOPS ALONG THE TX GULF COAST AND TRACKS NEWD INTO THE REGION.
HEAVY RAINFALL AXIS WILL SHIFT EWD INTO MS WITH THE SFC LOW
THROUGH TUESDAY AS THE UPPER FLOW BECOMES MORE STABLE.

TROF IS FCST TO LINGER OVER TX AND BECOME CUT OFF AS WE MOVE INTO
THE MIDDLE PART OF THE WORK WEEK. UPPER FLOW WILL BECOME NEARLY
DUE SOUTHERLY...AND GULF MOISTURE WILL WRAP BACK INTO OUR REGION
AND BRING LIKELY RAIN CHANCES BACK TO OUR THE ERN HALF OF THE CWA
EARLY THURSDAY. ANOTHER VORT PIVOTING AROUND THE SERN SIDE OF THE
LOW WILL FORCE THE RAINFALL NWD BY FRIDAY...WHICH WILL SEND THE
WIDESPREAD RAINFALL NWD. HOWEVER...BROAD-SCALE SRN JET WILL
CONTINUE TO HOLD THE TROF IN OVER THE SRN CONUS THROUGH THE
WEEKEND.

THE UPSIDE TO THIS VERY WET PATTERN IS THAT MAX TEMPS LOOK TO
CLIMB TO AND LINGER VERY NEAR OR EVEN ABOVE NORMAL FROM MIDWEEK
ONWARD. THE DOWNSIDE IS THAT SUNSHINE WILL BE VERY LIMITED DURING
THE NEXT SEVEN DAYS...IF WE SEE IT AT ALL. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  52  63  50  66 / 100  90  40  10  10
MLU  53  53  65  51  64 / 100  90  60  30  30
DEQ  50  45  62  45  69 / 100 100  30  10  10
TXK  49  46  61  48  67 / 100 100  30  10  10
ELD  51  51  60  47  64 / 100  90  50  20  20
TYR  54  47  61  49  68 / 100  90  20  10  10
GGG  54  50  62  48  68 / 100 100  30  10  10
LFK  57  54  63  51  67 / 100  90  30  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     TXZ124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Mar 9, 4:38 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 AM CDT MON MAR 9 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-100945-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-
438 AM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY TODAY AND
TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. WHILE
WIDESPREAD FLOODING IS NOT EXPECTED...ISOLATED MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RAIN WILL CONTINUE THROUGH TUESDAY MORNING...WITH WIDESPREAD
RAINFALL TOTALS FOR THE EVENT OF ONE TO THREE INCHES POSSIBLE
BEFORE BEGINNING TO DIMINISH FROM WEST TO EAST. RAIN WILL MAKE A
RESURGENCE INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THURSDAY...
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

TXZ124>126-136>138-149>153-165>167-100945-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
438 AM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY TODAY
AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. SOILS ARE
ALREADY SATURATED FROM PREVIOUS PRECIPITATION OVER THE LAST WEEK
OR SO...AND THE INCREASE IN INTENSITY WILL LIKELY LEAD TO SOME
FLASH FLOODING...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RAIN WILL CONTINUE THROUGH EARLY TUESDAY MORNING...WITH WIDESPREAD
RAINFALL TOTALS FOR THE EVENT OF TWO TO FOUR INCHES POSSIBLE
BEFORE THE RAIN BEGINS TO DIMINISH FROM WEST TO EAST. ANY FLOODING
THREAT WILL MOST LIKELY COME TO AN END BY TUESDAY MORNING... AND NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:28 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity25 days
Mar 9, 9:28 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler34 days
Mar 9, 9:30 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches25 days
Mar 9, 9:32 AM CDTRiver Flood WarningSHVNacogdoches, Rusk4 days
Mar 9, 9:39 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Mar 9, 10:11 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur8 days
Mar 9, 1:29 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby21 days
Mar 9, 1:29 PM CDTRiver Flood WarningSHVSabine, San Augustine68 hr
Mar 9, 1:35 PM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood14 days
Mar 9, 1:35 PM CDTRiver Flood WarningSHVGregg, Rusk16 days
Mar 9, 1:35 PM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk9 days
Mar 9, 5:40 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Rusk4 hr
Mar 9, 6:04 PM CDTFlash Flood WarningSHVGregg, Smith, Upshur, Wood4 hr
Mar 9, 10:18 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster17 days

Nearby

River Flood Warnings in Texas, 2015River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.